MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE FB PS ARTIC SURF SZ7; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE FB PS ARTIC SURF SZ7; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Catalog Number 254500507
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
During the procedure, when passing the test inserts 7 ref, it is evident that the two that were passed have their springs damaged because at the time the inserts were mounted, the height was loose.It was possible to work with these but not in the proper way due to their malfunction, thus achieving successful completion of the surgery, without discomfort of the specialist, without affecting the patient and without alterations in the surgical times.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary
=
> according to the information received, "during the procedure, when passing the test inserts 7 ref * it is evident that the two that were passed have their springs damaged because at the time the inserts were mounted, the height was loose, it was possible to work with these but not in the proper way due to their malfunction, thus achieving successful completion of the surgery, without discomfort of the specialist, without affecting the patient and without alterations in the surgical times.At the end, a report is left in the case report, in the one force and this medium in order to report what happened; these inserts are also left marked with red tape and are left inside the equipment so that when the devices return to the j&j facilities, they are easily identified so that they are changed or repaired.(photographic records are annexed)" the product was not returned to medtech orthopaedics , however photos were provided for review.See attachment (source file - (b)(4)).The photo investigation didn't revealed that [ 254500507, attune rp ps artic surf sz7] has been fell apart - unattached.However there spring was deformed/bent.The provided evidence was not sufficient to confirm the reported event.Functionality issues cannot be evaluated through a photo investigation.The failure mode is consistent with inserting an extractor device in between the trial and mating shim, and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the [attune rp ps artic surf sz7]would not contribute to the complained device issue.Based on the investigation findings , it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), h4.Corrected: d4 (primary udi #).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "during the procedure, when passing the test inserts 7 ref it is evident that the two that were passed have their springs damaged because at the time the inserts were mounted, the height was loose, it was possible to work with these but not in the proper way due to their malfunction, thus achieving successful completion of the surgery, without discomfort of the specialist, without affecting the patient and without alterations in the surgical times.At the end, a report is left in the case report, in the one force and this medium in order to report what happened; these inserts are also left marked with red tape and are left inside the equipment so that when the devices return to the j&j facilities, they are easily identified so that they are changed or repaired." the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation didn't revealed that [254500507, attune rp ps artic surf sz7] has been fell apart - unattached.However there spring was deformed/bent.The provided evidence was not sufficient to confirm the reported event.Functionality issues cannot be evaluated through a photo investigation.The failure mode is consistent with inserting an extractor device in between the trial and mating shim, and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the [attune rp ps artic surf sz7] would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: during the procedure, when passing the test inserts 7 ref it is evident that the two that were passed have their springs damaged because at the time the inserts were mounted, the height was loose, it was possible to work with these but not in the proper way due to their malfunction, thus achieving successful completion of the surgery, without discomfort of the specialist, without affecting the patient and without alterations in the surgical times.At the end, a report is left in the case report, in the one force and this medium in order to report what happened; these inserts are also left marked with red tape and are left inside the equipment so that when the devices return to the j&j facilities, they are easily identified so that they are changed or repaired.The product returned to depuy synthes for evaluation.Visual inspection of the attune fb ps artic surf sz7 found one spring deformed.Additionally, nicked marks were found in the edge near the label size.A functional test was not performed since the mating device was not returned, however, it is not unreasonable to think that the observed deformed condition could contribute to the loosening condition mentioned.The failure mode is consistent with inserting an extractor device in between the trial and mating shim, and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune fb ps artic surf sz7 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Added: d9.Corrected: h3.

Brand Name
ATTUNE FB PS ARTIC SURF SZ7
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21461349
Report Number1818910-2025-03050
Device Sequence Number15450402
Product Code HWT
UDI-Device Identifier10603295132479
UDI-Public(01)10603295132479(10)MVMCJT950
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500507
Device Lot NumberMVMCJT950
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/03/2025
11/04/2025
03/06/2026
03/09/2026
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/04/2025
11/06/2025
03/09/2026
03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown